Drought, Bryan
- When
- November 1, 12:00 AM CST to November 19, 5:59 AM CST
- Where
- Bryan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
The month of November featured widespread, persistent, and locally heavy rainfall across the Southern Plains. This helped to quickly eliminate areas of continued severe (or worse) drought by early to middle portions of the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The month of November featured widespread, persistent, and locally heavy rainfall across the Southern Plains. This helped to quickly eliminate areas of continued severe (or worse) drought by early to middle portions of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 10:09 PM CST, 1 hour 51 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 1109 PM CDT Thu Oct 31 2024 ...Updated AVIATION... .KEY MESSAGES... Updated at 256 PM CDT Thu Oct 31 2024 -Several rounds of showers and thunderstorms Friday night through Monday with the risk for flooding -Risk of severe weather primarily on Sunday and Monday && .NEAR TERM... (Rest of today and tonight) Issued at 256 PM CDT Thu Oct 31 2024 A cooler and drier air mass associated with a ~1023 mb surface high has advanced southward into the Southern Plains in the wake of yesterday's cold front, which will make for a seasonable Halloween evening with temperatures falling into 50s and 40s deg F. With light winds and clear skies, temperatures will fall into 30s deg F in some locations by early Friday morning. Mahale && .SHORT TERM... (Friday through Saturday night) Issued at 256 PM CDT Thu Oct 31 2024 The surface high will quickly move toward the Great Lakes as a mid/upper-level trough digs across the western U.S, transitioning the Southern Plains toward southwest flow aloft. Winds will shift to the south, which will result in warmer weather and a return of low-level moisture. Dry conditions are expected during the day Friday. However, isentropic ascent/warm air advection in tandem with a shortwave trough embedded within the southwest flow will result in an increasing chance of rain beginning Friday night. Several rounds of showers and thunderstorms are expected until trough across the southwest U.S. lifts into the Southern Plains and then exits to the northeast. Given climatologically anomalous precipitable water values, there will be a risk of flooding from multiple rounds of rainfall. A Flood Watch will likely be needed. For Saturday, most of the shower and thunderstorm activity is expected to be elevated with the primary hazards being heavy rainfall and hail with the most intense cores. The chance of rainfall is essentially 100% across the entire area. Mahale && .LONG TERM... (Sunday through next Wednesday) Issued at 256 PM CDT Thu Oct 31 2024 Rounds of showers and thunderstorms will continue Sunday into Monday. Flooding will becoming an increasing hazard given the multiple rounds of rainfall. The National Blend of Models (NBM) 25th percentile rainfall totals has ~0.75 to 4 inches, and the NBM 75th percentile has totals of ~3 to 6 inches across the area between Saturday morning and Tuesday morning. In both cases, the highest amounts are across the east and the lowest amounts are across the west. The 90th percentile (e.g., reasonable worse case scenario or "how bad could it be?") has 6 to 8 inches of rainfall from Hwy 81 to the east. Essentially, this describes the potential for locally higher amounts. The bottom line: confidence is high that everyone should receive appreciable rainfall. Increasing instability and vertical wind shear will also result in an increasing potential for severe weather during this period. The magnitude of the severe weather risk still remains highly dependent on the amount of clearing and attendant instability. The trough should finally lift through the area late Monday, which will return us to dry weather by Tuesday and Wednesday. Mahale && .AVIATION... (06Z TAFS) Issued at 1106 PM CDT Thu Oct 31 2024 Mid and high level clouds are beginning to develop over northwest Texas and spread northeast into the area. A better push of low- level moisture will move north from Texas late Friday. Stratus with MVFR ceilings will be possible late in the forecast period moving into southeast Oklahoma late (around a 40 percent chance before 02/06Z) with the liklihood increasing and spreading north and northwest after 02/06Z. Scattered showers may start affecting the far northwest and far southeast before 02/06Z, with showers becoming much more widespread from west to east after this current forecast period. Also of note, there appear to be issues with a couple of the AWOS sensors, namely KDUA and occasionally KWWR. There is no independent indication of low clouds, precipitation or reduced visibility that is being reported at KDUA at this time. KWWR also had been reporting reductions to visibility that are not consistent with nearby observations or satellite imagery. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 44 72 59 / 0 0 10 60 Hobart OK 67 42 74 58 / 0 0 10 80 Wichita Falls TX 71 47 78 62 / 0 0 10 80 Gage OK 63 39 74 54 / 0 0 0 80 Ponca City OK 62 41 70 54 / 0 0 0 60 Durant OK 70 49 76 61 / 0 0 10 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...10 SHORT TERM...10 LONG TERM....10 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 303 PM CDT Thu Oct 31 2024 OKZ004>048-050>052-TXZ083>090-012015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 303 PM CDT Thu Oct 31 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances return Friday night through Monday. Multiple rounds of thunderstorms are expected with heavy rainfall and flooding being the primary hazard. Strong to severe thunderstorms are also possible through the period with the greatest risk on Sunday and Monday. The most intense thunderstorms could produce large hail and damaging wind gusts. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, November 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1220514, 1220515, 1220516.